×

zbMATH — the first resource for mathematics

Reflection positivity and conformal symmetry. (English) Zbl 1290.22006
The paper under review is the first in a series of papers in which the authors plan to describe representation theoretic aspects of reflection positive representations of Lie groups.
A reflection positive Hilbert space is a triple \((\mathcal{E},\mathcal{E}_+,\theta)\) where \(\mathcal{E}\) is a Hilbert space, \(\theta\) is a unitary involution on \(\mathcal{E}\), and \(\mathcal{E}_+\) is a closed \(\theta\)-positive subspace. Now, given a triple \((G,\tau,S)\) consisting of a Lie group \(G\), an involution \(\tau\) on \(G\) and an open \(\tau(\cdot)^{-1}\)-invariant subsemigroup \(S\) of \(G\), a unitary representation \(\pi\) of \(G\) on \(\mathcal{E}\) is reflection positive provided that \(\theta\pi(g)\theta=\pi(\tau(g))\) for all \(g\in G\) and, moreover, \(\pi(S)\mathcal{E}_+\subset\mathcal{E}_+\).
The authors propose an approach for the description of reflection positive representations in terms of cyclic distribution vectors satisfying a reflection positivity condition. This leads to some classification results, notably, in the abelian case. The same approach is applicable to some examples in the non-abelian case, for instance, the authors consider in detail the complementary series representations of the conformal group of an \(n\)-dimension sphere. Finally, the authors also generalize the Bochner-Schwartz Theorem to positive distributions on open convex cones.

MSC:
22E45 Representations of Lie and linear algebraic groups over real fields: analytic methods
22E66 Analysis on and representations of infinite-dimensional Lie groups
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Bauer, H., Wahrscheinlichkeitstheorie und grundzüge der maßtheorie, (1978), Walter de Gruyter Berlin · Zbl 0381.60001
[2] Birth, L.; Glöckner, H., Continuity of convolution of test functions on Lie groups · Zbl 1287.22001
[3] Blackadar, B., K-theory for operator algebras, (1998), Cambridge Univ. Press · Zbl 0913.46054
[4] Bredon, G. E., Topology and geometry, Grad. Texts in Math., vol. 139, (1993), Springer-Verlag Berlin · Zbl 0791.55001
[5] van Dijk, G., Introduction to harmonic analysis and generalized Gelfand pairs, de Gruyter Stud. Math., vol. 36, (2009), Walter de Gruyter Berlin · Zbl 1184.43001
[6] Dixmier, J.; Malliavin, P., Factorisations de fonctions et de vecteurs indéfiniment différentiables, Bull. Soc. Math. (2), 102, 305-330, (1978) · Zbl 0392.43013
[7] Faraut, J.; Koranyi, A., Analysis on symmetric cones, Oxford Math. Monogr., (1994), Oxford Univ. Press · Zbl 0841.43002
[8] Frank, R. L.; Lieb, E. H., Inversion positivity and the sharp Hardy-Littlewood-Sobolev inequality, Calc. Var. Partial Differential Equations, 39, 1-2, 85-99, (2010) · Zbl 1204.39024
[9] Frank, R. L.; Lieb, E. H., Spherical reflection positivity and the Hardy-Littlewood-Sobolev inequality, (Concentration, Functional Inequalities and Isoperimetry, Contemp. Math., vol. 545, (2011), Amer. Math. Soc. Providence, RI), 89-102 · Zbl 1378.39013
[10] Fröhlich, J.; Israel, R.; Lieb, E. H.; Simon, B., Phase transitions and reflection positivity. I. general theory and long range lattice models, Comm. Math. Phys., 62, 1, 1-34, (1978)
[11] Fröhlich, J.; Osterwalder, K.; Seiler, E., On virtual representations of symmetric spaces and their analytic continuation, Ann. of Math., 118, 461-489, (1983) · Zbl 0537.22017
[12] Glimm, J.; Jaffe, A., Quantum physics - A functional integral point of view, (1981), Springer-Verlag New York · Zbl 0461.46051
[13] Grundling, H.; Neeb, K.-H., Full regularity for a \(C^\ast\)-algebra of the canonical commutation relations, Rev. Math. Phys., 21, 5, 587-613, (2009) · Zbl 1183.81088
[14] Helgason, S., Differential geometry, Lie groups and symmetric spaces, (1978), Academic Press · Zbl 0451.53038
[15] Hilgert, J.; Neeb, K.-H., Lie semigroups and their applications, Lecture Notes in Math., vol. 1552, (1993), Springer-Verlag Berlin · Zbl 0807.22001
[16] Hilgert, J.; Neeb, K.-H., Compression semigroups of open orbits on real flag manifolds, Monatsh. Math., 119, 187-214, (1995) · Zbl 0824.22007
[17] Hilgert, J.; Ólafsson, G., Causal symmetric spaces, geometry and harmonic analysis, (1996), Academic Press
[18] Jaffe, A., Quantum theory and relativity, (Doran, R. S.; Moore, C. C.; Zimmer, R. J., Group Representations, Ergodic Theory, and Mathematical Physics: A Tribute to George W. Mackey, Contemp. Math., vol. 449, (2008), Amer. Math. Soc.) · Zbl 1154.81300
[19] Jaffe, A.; Pedrocchi, F. L., Reflection positivity for majoranas, Preprint · Zbl 1308.82009
[20] Jaffe, A.; Ritter, G., Quantum field theory on curved backgrounds. I. the Euclidean functional integral, Comm. Math. Phys., 270, 545-572, (2007) · Zbl 1120.81065
[21] Jaffe, A.; Ritter, G., Reflection positivity and monotonicity, J. Math. Phys., 49, 5, 052301, (2008), 10 pp · Zbl 1152.81489
[22] Jaffe, A.; Ritter, G., Quantum field theory on curved backgrounds. II. spacetime symmetries
[23] Jorgensen, P. E.T., Analytic continuation of local representations of Lie groups, Pacific J. Math., 125, 2, 397-408, (1986) · Zbl 0559.22011
[24] Jorgensen, P. E.T., Analytic continuation of local representations of symmetric spaces, J. Funct. Anal., 70, 304-322, (1987) · Zbl 0608.22010
[25] Jorgensen, P. E.T.; Ólafsson, G., Unitary representations of Lie groups with reflection symmetry, J. Funct. Anal., 158, 26-88, (1998) · Zbl 0911.22012
[26] Jorgensen, P. E.T.; Ólafsson, G., Unitary representations and osterwalder-schrader duality, (Doran, R. S.; Varadarajan, V. S., The Mathematical Legacy of Harish-Chandra, Proc. Sympos. Pure Math., vol. 68, (2000), Amer. Math. Soc.) · Zbl 0959.22008
[27] Klein, A., Gaussian OS-positive processes, Z. Wahrscheinlichkeitstheor. Verw. Geb., 40, 2, 115-124, (1977) · Zbl 0343.60028
[28] Klein, A., The semigroup characterization of osterwalder-schrader path spaces and the construction of Euclidean fields, J. Funct. Anal., 27, 277-291, (1978) · Zbl 0382.46030
[29] Klein, A.; Landau, L., Construction of a unique selfadjoint operator for a symmetric local semigroup, J. Funct. Anal., 44, 121-136, (1981)
[30] Klein, A.; Landau, L., From the Euclidean group to the Poincaré group via osterwalder-schrader positivity, Comm. Math. Phys., 87, 469-484, (1982-1983) · Zbl 0522.22016
[31] Knapp, A. W.; Stein, E. M., Intertwining operators for semisimple groups, Ann. of Math., 93, 489-578, (1971) · Zbl 0257.22015
[32] Krein, M. G., Hermitian positive definite kernels on homogeneous spaces I, Ukrainian Math. J., Amer. Math. Soc. Transl. Ser. 2, 34, 69-108, (1963), English transl. in:
[33] Loos, O., Symmetric spaces I: general theory, (1969), Benjamin New York, Amsterdam · Zbl 0175.48601
[34] Lüscher, M.; Mack, G., Global conformal invariance and quantum field theory, Comm. Math. Phys., 41, 203-234, (1975)
[35] Magyar, M., Continuous linear representations, North-Holland Math. Stud., vol. 168, (1992), North-Holland · Zbl 0793.22007
[36] Merigon, S.; Neeb, K.-H., Analytic extension techniques for unitary representations of Banach-Lie groups, Int. Math. Res. Not., 2012, 18, 4260-4300, (2012) · Zbl 1252.22010
[37] Neeb, K.-H., Operator valued positive definite kernels on tubes, Monatsh. Math., 126, 125-160, (1998) · Zbl 0956.22003
[38] Neeb, K.-H., Holomorphy and convexity in Lie theory, de Gruyter Exp. Math., vol. 28, (2000), Walter de Gruyter Verlag Berlin · Zbl 0964.22004
[39] Neeb, K.-H., On differentiable vectors for representations of infinite dimensional Lie groups, J. Funct. Anal., 259, 2814-2855, (2010) · Zbl 1204.22016
[40] Neeb, K.-H., On analytic vectors for unitary representations of infinite dimensional Lie groups, Ann. Inst. Fourier, 61, 5, 1441-1476, (2011)
[41] Neeb, K.-H., Semibounded representations of Hermitian Lie groups, Trav. Math., 21, 29-109, (2012)
[42] K.-H. Neeb, G. Ólafsson, Osterwalder-Schrader quantization of representations, in preparation.
[43] K.-H. Neeb, G. Ólafsson, Reflection positive one-parameter groups and dilations, in preparation.
[44] Neeb, K.-H.; Ørsted, B., Unitary highest weight representations in Hilbert spaces of holomorphic functions on infinite dimensional domains, J. Funct. Anal., 156, 263-300, (1998) · Zbl 0908.22015
[45] Osterwalder, K.; Schrader, R., Axioms for Euclidean greenʼs functions. 1, Comm. Math. Phys., 31, 83-112, (1973) · Zbl 0274.46047
[46] Osterwalder, K.; Schrader, R., Axioms for Euclidean greenʼs functions. 2, Comm. Math. Phys., 42, 281-305, (1975) · Zbl 0303.46034
[47] Schottenloher, M., A mathematical introduction to conformal field theory, Lecture Notes in Phys., vol. 43, (1997), Springer
[48] Schrader, R., Reflection positivity for the complementary series of \(\operatorname{SL}(2 n, \mathbb{C})\), Publ. Res. Inst. Math. Sci., 22, 119-141, (1986) · Zbl 0601.22013
[49] Schwartz, L., Théorie des distributions, (1973), Hermann Paris
[50] Shucker, D. S., Extensions and generalizations of a theorem of Widder and the theory of symmetric local semigroups, J. Funct. Anal., 58, 291-309, (1984) · Zbl 0589.47045
[51] Sz.-Nagy, B.; Foias, C., Harmonic analysis of operators on Hilbert space, (1970), North-Holland Amsterdam, London · Zbl 0201.45003
[52] Treves, F., Topological vector spaces, distributions, and kernels, (1967), Academic Press New York · Zbl 0171.10402
[53] Warner, G., Harmonic analysis on semisimple Lie groups I, (1972), Springer-Verlag Berlin, Heidelberg, New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.